Thunderstorm Wind, Lenawee
- When
- July 12, 11:13 AM EST
- Where
- Lenawee County, 0.69 mi N of Britton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.990, -83.830
A large tree limb was observed down.
Several severe thunderstorms developed during the early afternoon hours, producing wind damage and mostly impacting the Detroit Metro Area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
Several severe thunderstorms developed during the early afternoon hours, producing wind damage and mostly impacting the Detroit Metro Area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 12, 8:45 AM EST, 2 hours 28 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 945 AM EDT Sat Jul 12 2025 .KEY MESSAGES... - Showers and thunderstorms return this afternoon, capable of isolated severe gusts to 60 mph and torrential rainfall which could produce localized flooding. - The combination of heat and humidity today will lead to max heat indices in the upper 90s for Metro Detroit, prior to the arrival of thunderstorms. - Mainly dry and more seasonable temperature-wise Sunday, then warming back into the 90s midweek. && .UPDATE... Low pressure and mid level jet max tracking through the Straights this morning with a weak surface troughing extending south into south central Lower Michigan. 12z DTX sounding showed good speed bump around 800 MB, along with the pronounced surface based inversion, which will need to be eroded. 700 MB temp also fairly warm at 9 C. None-the-less, surface dew pts in the lower 70s with temps warming toward 90 degrees around noon/by early afternoon will be sufficient for SBcapes aoa 2500 J/kg. The issue is the upper level trough over Minnesota and associated height falls/mid level cooling is not looking to be a factor for us, and we will have to utilize a more subtle height fall center/PV advection coming up from the western Ohio Valley to support shower and thunderstorm development with the weak low level trough/convergence sliding east through the day. Based on timing and slightly backed flow due to marine influences, areas over eastern areas of the CWA look to have greatest coverage of storms and potential of severe storms. Precip loaded downbursts producing wind gusts of 50-60 MPH being the main hazard, along with torrential rainfall potentially producing localized flooding with relatively slow movement of storms and possible training as outflow boundaries get going. Update was mainly to adjust highest pops (70+) over far eastern areas, and highlight noon-8 PM as the main window. && .PREV DISCUSSION... Issued at 703 AM EDT Sat Jul 12 2025 AVIATION... Warm and humid air entrenched across the area governS aviation conditions today and at least through this evening. Patchy MVFR fog to start is short-lived as mid July daytime heating quickly ramps up this morning. Full VFR then leads to another round of thunderstorms expected to blossom and feed off the heat and humidity this afternoon and evening. Weaker showers/storms could begin by late morning toward MBS and then expand in coverage and intensity through the afternoon eventually affecting all terminals by late afternoon. Expect numerous overall coverage with clusters of severe intensity bringing potential damaging wind in addition to IFR/MVFR restriction in heavy rainfall. This activity occurs ahead of the primary cold front which could bring a stray shower or storm late tonight followed by a short period of MVFR ceiling leading up to sunrise Sunday morning. For DTW/D21 Convection... An afternoon time window for thunderstorms remains on schedule. Earlier initiation is possible toward MBS and the northern reaches of D21 while timing of more direct impacts at DTW is still closer to 21Z. THRESHOLD PROBABILITIES... * Low for ceiling 5000 ft or less outside of thunderstorms today and this evening. Moderate with the cold front late tonight. * Moderate for thunderstorms this afternoon. PREV DISCUSSION... Issued at 356 AM EDT Sat Jul 12 2025 DISCUSSION... Periodic convection with renewed potential for some severe thunderstorms returns today as an active pattern holds firm over the Great Lakes. Upstream convection exits into northern Lower through the remaining morning hours while mid-level is underway over Southeast Michigan. Thermodynamic profiles are still supportive of an elevated mixed layer with over 500 J/kg of MUCAPE before deep- layer southwest flow slides into the region. A shortwave trough with a 50+ knot jet core at 500 mb ejects across western Lower today and starts to phase with a more amplified trough tilting from neutral to negative over the Upper Midwest. Main corridor of CVA should largely reside west of the forecast area as midday convection starts to initiate, likely between 16Z and 18Z. This activity predominantly develops along the CAPE gradient, in the vicinity of the western CWA border. Main plume of instability, marked by MLCAPE of 1000-1500 J/kg, will quickly blossom and overspread Southeast Michigan through the early afternoon hours. Surface reflection from the parent wave takes a more north- northeasterly track which slows the advance of its attendant cold front. Wind progs indicate the more pronounced south-to-west wind shift closer to 06Z (Sunday), thus the pre-frontal surface trough axis will serve as the more important dynamic mechanism to amplify convection. Perhaps more importantly, the majority of the latest NWP suite supports surface-based free-convection with ELs above 35 kft once surface dewpoints revisit the lower 70s and 2m temperatures jump to near 90F within the expanding warm sector. Shear parameters are not overwhelmingly impressive, but remain sufficient to help organize some linear structures. Severe threat still mainly focused on wind hazards (isolated gusts to 60 mph) and torrential rainfall. For what it's worth, ML data has carried higher severe wind probabilities with run-to-run consistency. Also of note, prior to the onset of precipitation, the greater Metro Detroit area could see heat indices approach 100F, but it will be marginal since mid-70F dewpoints appear to be the exception rather than the norm. The front makes gradual inroads into Ontario late tonight which corresponds to a drying locally, from west to east. Subset of CAMs indicate a secondary storm response along the actually cold frontal slope, but intensity should be significantly lower if this materializes. Post-frontal airmass characterized as cooler and drier for Sunday, although temperatures should run near climatological averages (mid 80s). Can't completely rule out a few showers for the extreme southeast portion of the CWA with the slowed boundary. Longer wavelength trough axis aloft then backs the temporarily zonal flow aloft with little sensible fanfare. A rebound in geopotential heights is in store for next week as synoptic-scale anticyclonic gyre organizes over The Southeast. This promotes moderating thermal profiles with negligible storm potential Monday and Tuesday. Zonal jet centered over the 50th parallel delivers a weak wave extending into southern Lower Michigan as soon as Wednesday that could spur convective activity. Model divergence has emerged in the medium- range solutions for the extent of thermal troughing over the state, but NBM output exudes confidence with a cold FROPA by Friday. MARINE... Renewed chances for showers and thunderstorms today ahead of and along a cold front, which brings chances for strong to severe thunderstorm development capable of producing wind gusts aoa 35 knots. Winds veer toward the southwest then continue toward the west after the passage of the front. Mainly dry conditions and light winds expected in the wake of the front, and through early next week. HYDROLOGY... Some heavy showers and storms are likely today as a hot and humid airmass builds back into the region. The environment will support pockets of heavy downpours with rainfall rates possibly exceeding 2 inches per hour. Localized flooding concerns exist for some areas that experience clustering of cells. Flooding threat will largely be for small streams, low-lying roadways, and otherwise poorly drained areas. Activity should wane from west to east early tonight as drier weather settles in for the rest of the weekend and early next week. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...None. Lake Huron...Small Craft Advisory until 10 PM EDT this evening for LHZ421-422. Lake St Clair...None. Michigan waters of Lake Erie...None. && UPDATE.......SF AVIATION.....BT DISCUSSION...KGK MARINE.......AM/KGK HYDROLOGY....KGK You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 423 AM EDT Sat Jul 12 2025 MIZ047>049-053>055-060>063-068>070-075-076-082-083-130830- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 423 AM EDT Sat Jul 12 2025 This hazardous weather outlook is for southeast Michigan. .DAY ONE...Today and Tonight Thunderstorms become increasingly likely early this afternoon. Some of these storms could be severe, with gusts to 60 mph possible. Localized flooding may also occur where rainfall rates exceed 2 inches per hour. SPC Convective Outlook maintains a Slight Risk for severe storms. WPC Excessive Rainfall Outlook maintains a Marginal Risk for flooding. The combination of heat and humidity today will lead to max heat indices in the upper 90s for Metro Detroit, prior to the arrival of thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-130830- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 423 AM EDT Sat Jul 12 2025 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight Thunderstorms become increasingly likely early this afternoon. Some of these storms could be severe, with gusts to 50 kts possible. SPC Convective Outlook maintains a Slight Risk for severe storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. KGK
Preliminary Local Storm Report
National Weather Service Detroit/Pontiac MI
955 AM EDT Sat Jul 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Rain 3 NNW Davison 43.03N 83.52W
07/12/2025 M1.73 inch Genesee MI CoCoRaHS
24 hour rainfall
0800 AM Rain 3 S New Haven 42.69N 82.79W
07/12/2025 M1.62 inch Macomb MI CoCoRaHS
24 hour rainfall
0800 AM Rain 1 ENE Lake Orion 42.78N 83.24W
07/12/2025 M1.31 inch Oakland MI CoCoRaHS
24 hour rainfall
0800 AM Rain 2 E Chesterfield 42.66N 82.80W
07/12/2025 M1.67 inch Macomb MI CoCoRaHS
24 hour rainfall
0800 AM Rain 2 S Ortonville 42.82N 83.44W
07/12/2025 M1.37 inch Oakland MI CoCoRaHS
24 hour rainfall
0800 AM Rain Goodrich 42.92N 83.51W
07/12/2025 M0.97 inch Genesee MI Co-Op Observer
24 hour rainfall
0800 AM Rain Lapeer 43.05N 83.32W
07/12/2025 M1.50 inch Lapeer MI Co-Op Observer
24 hour rainfall
0800 AM Rain Lexington 43.27N 82.53W
07/12/2025 M0.90 inch Sanilac MI Co-Op Observer
24 hour rainfall
0800 AM Rain North Branch 43.23N 83.19W
07/12/2025 M1.10 inch Lapeer MI CoCoRaHS
24 hour rainfall
0800 AM Rain New Baltimore 42.68N 82.74W
07/12/2025 M1.45 inch Macomb MI CoCoRaHS
24 hour rainfall
0800 AM Rain 2 N Lenox 42.79N 82.80W
07/12/2025 M1.26 inch Macomb MI CoCoRaHS
24 hour rainfall
&&
Event Number DTX2500667
Event Number DTX2500668
Event Number DTX2500669
Event Number DTX2500670
Event Number DTX2500671
Event Number DTX2500672
Event Number DTX2500673
Event Number DTX2500674
Event Number DTX2500675
Event Number DTX2500676
Event Number DTX2500677
KDKSpecial Weather Statement
National Weather Service Detroit/Pontiac MI
1126 AM EDT Sat Jul 12 2025
MIZ068-075-121630-
Livingston MI-Washtenaw MI-
1126 AM EDT Sat Jul 12 2025
...A STRONG THUNDERSTORM WILL IMPACT LIVINGSTON AND NORTHWESTERN
WASHTENAW COUNTIES THROUGH 1230 PM EDT...
At 1126 AM EDT, Doppler radar was tracking a strong thunderstorm near
Chelsea, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hartland, Howell, Brighton, Chelsea, Dexter, Pinckney, Hamburg, South
Lyon, Oak Grove, Gregory, Whitmore Lake, Plainfield, Unadilla, Hudson
Mills Metropark, Island Lake State Recreation Area, Pinckney State
Recreation Area, Hudson Mills, Parkers Corners, Lakeland, and Lyndon
Township.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4278 8385 4278 8369 4243 8366 4222 8413
4256 8414
TIME...MOT...LOC 1526Z 228DEG 31KT 4236 8406
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KDKSpecial Weather Statement
National Weather Service Detroit/Pontiac MI
1149 AM EDT Sat Jul 12 2025
MIZ082-121645-
Lenawee MI-
1149 AM EDT Sat Jul 12 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN LENAWEE COUNTY THROUGH
1245 PM EDT...
At 1149 AM EDT, Doppler radar was tracking a strong thunderstorm near
Adrian, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Adrian, Tecumseh, Blissfield, Deerfield, Britton, Palmyra, Fairfield,
Ridgeway, Macon, Riga, Jasper, Ogden Center, Sand Creek, Weston, and
Holloway.
People attending Ellis Park and Bachmayer Park should seek safe
shelter immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4182 8419 4208 8391 4208 8377 4172 8377
4172 8406
TIME...MOT...LOC 1549Z 226DEG 27KT 4182 8404
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KDKSpecial Weather Statement
National Weather Service Detroit/Pontiac MI
1151 AM EDT Sat Jul 12 2025
MIZ075-121645-
Washtenaw MI-
1151 AM EDT Sat Jul 12 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WASHTENAW COUNTY THROUGH
1245 PM EDT...
At 1151 AM EDT, Doppler radar was tracking a strong thunderstorm over
Manchester, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ann Arbor, Ypsilanti, Saline, Dexter, Manchester, Dixboro, Whitmore
Lake, Bridgewater, Barton Hills, Delhi Mills, and Pleasant Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4243 8370 4243 8366 4223 8363 4211 8403
4213 8411 4222 8413
TIME...MOT...LOC 1551Z 230DEG 23KT 4217 8403
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KDKThe Detroit radar (KDTX), 84 km away, was scanning. The volume nearest the first event began at 16:13 UTC.
9 thunderstorm wind. Local standard time, as filed.
A large tree limb was observed down.
Several large trees uprooted and snapped in half.
Tree limbs reported down, approximately 6 to 8 inches in diameter.
Large tree limb reported down on the road.
Large tree uprooted, but likely with shallow roots.
Large trees reported down across the city of Dearborn.
A tree was blown down onto a house.
Multiple trees and large branches reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2025Every state in 2025This day in weather historyWarnings in Michigan, July 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1270815, 1270818, 1270819, 1270821, 1270822, 1270824, 1270845, 1270826, 1270825.